MAUDE Adverse Event Report: ARTHREX, INC. 4.5MM QUICK RELEASE DRILL; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. 4.5MM QUICK RELEASE DRILL; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number 4.5MM QUICK RELEASE DRILL
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the tip of the ar-9239 broke when drilling the glenoid, for a total shoulder case.The tip was retrieved from the patient.
 
Additional Manufacturer Narrative
Complaint confirmed, the tip of the device broke off.Circumferential abrasion marks were observed near the breakage.The cause of the event is undetermined, however a likely cause is prying/leveraging the device during use.

Brand Name
4.5MM QUICK RELEASE DRILL
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11437186
Report Number1220246-2021-02695
Device Sequence Number5170118
Product Code MDM
UDI-Device Identifier00888867059528
UDI-Public00888867059528
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4.5MM QUICK RELEASE DRILL
Device Catalogue NumberAR-9239
Device Lot Number021740
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date03/24/2021
Patient Sequence Number1